MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Section h.3: the coil component remains implanted and is not available for return.The remainder of the device component is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30729905) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting an aneurysm, the complaint coil, a 1.50mm x 4.00cm galaxy g3 mini (glm915040 / 30729905) became detached mid-deployment.The coil was partially in the aneurysm and partially outside the aneurysm in the concomitant sl-10® microcatheter (stryker) that was jailed between the vessel wall and the silk vista flow diverter (balt).The microcatheter was removed, but the remainder of the coil stayed in the vessel.There was no fragment of coil in the microcatheter upon inspection.It was reported that the complaint coil was the tenth coil that was deployed in the aneurysm.No further coils were deployed.The physician commented that there was no risk to the patient.The procedure was reported as successfully completed.There was no report of any negative patient impact.On 11-jul-2023, additional information was received.The information indicated that the target aneurysm was on the posterior communicating artery (pcom).The coil did detach at the detachment zone on the device positioning unit (dpu).The information indicated that the coil did not break into two pieces.¿the coil stayed intact ¿ it just detached on its own, during deployment.¿ no additional intervention was required.¿because the microcatheter was jailed, when it was pulled back, the piece of coil was automatically wedged between the stent and the vessel wall.¿ the silk vista flow diverter was implanted before the reported issue with the 1.5mm x 4mm galaxy mini coil; the information indicated that ¿this was the planned procedure ¿ stent-assisted coiling.¿ the procedure employed the ¿jailing technique¿ and the sl-10 microcatheter was ¿jailed between the vessel wall and the silk vista flow diverter.¿ there was no evidence of thrombosis as the patient was on dual antiplatelet due to the stent.The patient did not require any additional prophylactic antiplatelet as a result of the event reported.The same sl-10 microcatheter was used to implant the previous nine (9) coils.The reported issue did not result in any clinically significant delay in the procedure.There was no allegation of any patient injury or any negative patient impact due to the reported product issue.The embolic coil remains implanted; the microwire and concomitant sl-10 microcatheter will be returned.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device component on 17-aug-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.50mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The embolic coil component was not attached to the delivery system; it was not returned because it remains implanted in the patient as reported.The resistance heating (rh) coil component was inspected under a microscope.Under magnification, it was found that the distal outer sheath had not been softened; an indication that the rh coil had not been subjected to heat and the detachment process had not been initiated.The reported issue that the coil became detached mid-deployment was confirmed based on the findings documented above.The coil was wedged between the stent and the vessel wall, which ultimately resulted in the coil being mechanically detached due to the manipulation required to retrieve the microcatheter.According to the risk documentation, coil premature detachment is a potential issue that can occur during microcoil placement due to the patient's anatomy and the technique used during the procedure.In addition, the complaint detailed that nine (9) coils had previously been implanted; it is also possible that the complaint coil got trapped within the coil mass, however, the root cause cannot be established.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot: (30729905) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following caution: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17329796
Report Number3008114965-2023-00466
Device Sequence Number20218123
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot Number30729905
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/17/2023
08/24/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/17/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILK VISTA FLOW DIVERTER (BALT).; SL-10® MICROCATHETER (STRYKER).
Patient SexUnknown